Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 89, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 9, 2002, 3:09 PM EDT for Echols County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2002, 3:09 PM EDT (19:09 UTC)
- Expired
- Jul 9, 2002, 3:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Echols County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2155 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781 WUUS52 KJAX 091909 SVRJAX GAC101-091945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 307 PM EDT TUE JUL 9 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ECHOLS COUNTY IN SOUTHEAST GEORGIA * UNTIL 345 PM EDT * AT 307 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS NEAR TARVER MOVING WEST AT 10 MPH ALONG STATE ROAD 94. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 345 PM EDT... STATENVILLE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. $$ LAT...LON 3077 8301 3065 8309 3062 8280 3073 8281 BROYLES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:19 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 9, 2:19 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 219 PM EDT TUE JUL 09 2002 CURRENTLY...NUMEROUS THUNDERSTORMS AFFECTING AREAS WEST OF HIGHWAY 301 OVER NORTHEAST FLORIDA...WHILE DRIFTING NORTHWEST. COVERAGE DECREASES NORTH INTO SOUTHEAST GEORGIA. THIS SCENARIO WILL LIKELY CONTINUE INTO THIS EVENING AS STRONGER SUBSIDENCE COUPLED WITH DRIER AIR-MASS PREVAILS TO THE NORTH. TONIGHT...EASTERLY LOW-LEVEL FLOW WILL PREVAIL...THEREFORE EVENING ACTIVITY SHOULD CONFINE TO WESTERN COUNTIES. ONCE AGAIN...AREA OF SURFACE MOISTURE CONVERGENCE SETS UP ALONG THE NORTHEAST FLORIDA COAST...SO WILL INTRODUCE ISOLATED COASTAL SHOWERS OVERNIGHT. ATLANTIC RIDGE AXIS WILL CONTINUE TO CLIP SOUTHEAST GEORGIA. .WEDNESDAY...ATLANTIC RIDGE AXIS HOLDS OVER SOUTHEAST GEORGIA... WITH LOW-LEVEL FLOW BECOMING SOUTH/SOUTHWEST OVER THAT AREA. IN ADDITION...UPPER RIDGE AXIS WILL HOLD FROM THE MISSISSIPPI RIVER VALLEY EXTENDING INTO SOUTHEAST GEORGIA. THIS WILL TRANSLATE INTO LESS AVAILABLE MOISTURE AS WELL AS WEAKER DYNAMICS OVER SOUTHEAST GEORGIA...THUS WILL KEEP POPS SCATTERED AT BEST OVER NORTHERN ZONES. MEANWHILE...LOW PRESSURE OVER THE EASTERN GULF OF MEXICO WILL MAINTAIN TROPICAL AIR-MASS OVER NORTHEAST FLORIDA FOR CONTINUED HIGH POPS. .THURSDAY...MESO-ETA BRINGS A STRONG MID-LEVEL SHORT-WAVE SOUTH INTO SOUTHEAST GEORGIA...ACCOMPANIED BY SURFACE FRONT. THIS APPEARS WELL OVERDONE FOR THIS TIME OF YEAR. WILL GO WITH STATUS QUO WITH POPS AND TEMPS. .FRIDAY...COULD BE AN INTERESTING DAY. AFOREMENTIONED LOW OVER THE EASTERN GULF WILL BE PICKED UP BY POTENT LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES. IF THIS HOLDS TRUE...THIS LOW WILL TRACK NORTHEAST OVER OUR CWA. .EXTENDED...HOT...HUMID SUMMER-TIME PATTERN WILL BE THE NORM. .MARINE...WINDS 15 KNOTS OR LESS WITH SEAS 4 FEET OR LESS TO CONTINUE. WINDS POSSIBLY PICKING UP TO SCEC ON FRIDAY AS SURFACE LOW OVER THE EASTERN GULF OF MEXICO TRACKS OVER NORTHERN FLORIDA. PRELIM CCF AMG BB 070/093 070/093 070 16342 SSI BB 077/087 077/087 077 16242 JAX TT 073/090 073/090 073 16252 SGJ TT 076/087 076/087 076 16252 GNV TT 072/090 072/092 073 16464 OCF TT 073/090 073/092 073 16464= .JAX... .GA...NONE. .FL...NONE. ZAPPE
In the hours before
Special weather statement, Jul 9, 10:56 AM EDT, 4 hours 13 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-092200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1056 AM EDT TUE JUL 09 2002 ...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY... SHOWERS AND THUNDERSTORMS WILL MOVE INLAND FROM THE ATLANTIC OCEAN ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY. THE STORMS WILL INCREASE IN COVERAGE DURING THE AFTERNOON AND CONTINUE INTO THE EVENING. THE MOVEMENT WILL BE TO THE NORTHWEST AROUND 15 MPH. EXPECT LOCALLY HEAVY DOWNPOURS OF ONE TO TWO INCHES...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM LIMITS... THEREFORE SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.